MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNOT MANIPULATOR QUICK-T; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. KNOT MANIPULATOR QUICK-T; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7210116
Medical Device Problem Codes Material Deformation (2976); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopy, the knot manipulator pusher cut the anchor wires when tightening the knot.The procedure was completed without surgical delay using the same device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference case(b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual evaluation showed the lot number laser etched into the device matches the complaint.Per the part drawings document, the front end of the shaft should have no sharp edges: must be smooth.It is tested with two sutures.There are no sharp edges or burrs on the returned device.It is smooth.There are no visible defects.A functional evaluation using a #2 suture showed that the device did not fray or cut the suture after multiple passes.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An evaluation of the images provided by the customer found the device shows wear from use.There are no deformities visible.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4) h11 h6: medical device problem code and health effect - impact code updated.
 
Additional Manufacturer Narrative
H2: additional information in d4 and h4.

Brand Name
KNOT MANIPULATOR QUICK-T
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20988826
Report Number1219602-2024-02851
Device Sequence Number12906905
Product Code NBH
UDI-Device Identifier03596010482563
UDI-Public3596010482563
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210116
Device Lot Number51198806
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer07/16/2025
07/31/2025
08/08/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date07/17/2025
07/31/2025
08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale